Louisiana, 2003Damaging Wind in Louisiana, June 2, 2003
June 2, 2003 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 3:00 AM CST, 11 hours earlier.
Area forecast discussion, Jun 2, 3:00 AM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT MON JUN 2 2003
DIFFICULT FORECAST SHAPING UP FOR TODAY AS DIFFERENCES CONTINUE
BETWEEN FCST MODELS AGAIN THIS RUN WITH THE DEVELOP OF A LOW
PRESSURE SYSTEM THAT WILL AFFECT OUR AREA LATER TODAY.
LATEST SFC ANALYSIS HAS THE STALLED FRONTAL BOUNDARY ACROSS SOUTHERN
MISSISSIPPI...NEAR A HATTIESBURG TO NATCHEZ TO JONESBORO,LOUISIANA
LINE. THIS BOUNDARY WILL LIFT SLOWLY NORTHWARD TODAY AS A WARM FRONT
IN RESPONSE TO A DEEPENING LOW PRESSURE CENTER OVER NORTHERN TEXAS.
THE STRENGTH AND MOVEMENT OF THIS LOW IS HANDLED DIFFERENTLY BY THE
GFS AND ETA. THE GFS DEEPENS THE LOW A LITTLE TOO RAPIDLY AND MOVES
THE LOW TOO QUICKLY ACROSS OKLAHOMA TODAY AND INTO EASTERN MISSOURI
BY SUNDOWN. THE ETA SOLN IS MORE IN LINE WITH THE OTHER GLOBAL
MODELS AND WILL BE LEANED TOWARDS IN THE FCST.
AS THE SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS THIS MORNING DRAWS
CLOSER TO OUR AREA AND THE WARM FRONT LIFTS NORTH...DEEP SOUTHWEST
FLOW WILL INCREASE MOISTURE ACROSS THE AREA. DEW PTS WILL CLIMB BACK
INTO THE LOWER 70S AND PWS WILL APPROACH TWO INCHES. WITH ENOUGH
INSTABILITY...MOISTURE AND WIND SHEER ACROSS THE AREA LATER TODAY
THE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE. LOCALLY HEAVY RAIN WILL BE LIKELY AS WELL...ESPECIALLY SOUTH
OF INTERSTATE 20. WL MENTION CAUTION ON AREA LAKES TODAY GENERALLY
WEST OF INTERSTATE 55. GOING WITH THE SLOWER ETA...WL CONTINUE PCPN
TUESDAY AS THE THE COLD FRONT SAGS INTO SOUTHERN MISSISSIPPI AND
STALLS. THE STALLED FRONTAL BOUNDARY WILL LINGER OVER SOUTHERN
MISSISSIPPI THROUGH THURSDAY BEFORE LIFTING BACK AS A WARM FRONT
FRIDAY AHEAD OF ANOTHER LOW THAT WILL DRAG A COLD FORNT INTO THE
AREA SATURDAY. DRIER WEATHER IS EXPECTED SUNDAY.
PRELIM NUMBERS...
JAN EE 087/068 084/066 085 22463
EEEEB 068/086 071/086 067/087 068/086 068 03422434200
MEI EE 088/068 083/066 085 22263
EEEEB 068/086 071/086 067/087 068/086 068 03422434200
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, Jun 2, 1:39 PM CST, 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031939-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON JUN 02 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND TUESDAY...
...THUNDERSTORMS...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS SOUTHEAST ARKANSAS...CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA. THE PRIMARY RISK WITH
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND DOWNBURSTS.
SEVERE STORMS WILL BE A LITTLE MORE NUMEROUS OVER THE DELTA
REGION ALONG THE HIGHWAY 82 CORRIDOR FROM WINONA WESTWARD TO
GREENVILLE AND CROSSETT.
A WARM MOIST AND VERY UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER
LEVEL DISTURBANCE COMING EAST FROM TEXAS TO TRIGGER THE
THUNDERSTORMS TONIGHT AND TUESDAY. THIS INCREASING ENERGY MAY
SPAWN A FEW STRONG STORMS THROUGH MIDNIGHT...MAINLY WEST OF
INTERSTATE 55 BEFORE THE ACTIVITY BEGINS TO DECREASE INTO MORE OF
A HEAVY RAIN SYSTEM LATE TONIGHT AND EARLY TUESDAY.
SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN TUESDAY AFTERNOON
AND EVENING HOURS MAINLY OVER SOUTH MISSISSIPPI...AND THEN SHOULD
BECOME CONCENTRATED IN AREAS OF MISSISSIPPI SOUTH OF INTERSTATE
20 AND SOUTH OF INTERSTATE 20 AFTER MIDDAY.
...FLOODING...
INCREASING SOUTHERLY FLOW WILL TRANSPORT VERY HIGH ATMOSPHERIC
MOISTURE VALUES INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MUCH OF MISSISSIPPI THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS
OVER THESE AREAS COULD CONCENTRATE INTO A CLUSTER OVER THE LOWER
MISSISSIPPI VALLEY LATER TONIGHT.
ANY AREAS OF HEAVY RAIN AND THUNDERSTORMS COULD PERSIST OVER
SPECIFIC LOCATIONS AND MAY BE CAPABLE OF DROPPING ONE TO TWO
INCHES OF RAINFALL WITHIN A FEW HOURS TIME. ALTHOUGH WIDESPREAD
FLOODING IS NOT ANTICIPATED...HEAVY RAIN IN THESE AREAS COULD
CAUSE PONDING OF WATER UPON ROAD SURFACES MONDAY EVENING INTO
EARLY TUESDAY MORNING. ANY HEAVY RAIN SHOULD BE CONFINED TO
SOUTHERN MISSISSIPPI LATER ON TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...
...DAYS TWO AND THREE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...
STRONG THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AND INTO
SATURDAY ACROSS SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA
AND CENTRAL MISSISSIPPI.
A STRONG COLD FRONT WILL MOVE OVER THE REGION AND GENERATE
SHOWERS AND STRONG THUNDERSTORMS BEGINNING FRIDAY AND ENDING
DURING THE DAY SATURDAY. AT THIS TIME IT APPEARS AMPLE LOW LEVEL
MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE TO
PRODUCE STRONG THUNDERSTORMS. THE PRIMARY RISK IS EXPECTED TO BE
STRONG WINDS AND HEAVY RAINS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY CONTINUE THROUGH TONIGHT...ESPECIALLY
FOR NORTHWEST MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA. ACTIVATION MAY BECOME NECESSARY AGAIN ON TUESDAY FOR
MAINLY SOUTH MISSISSIPPI.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Concordia
- When
- June 2, 2:00 PM CST to 2:07 PM CST
- Where
- Concordia County, Clayton
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -91.550
Several trees and powerlines were blown down along highway 569.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 2, 2003$33 million · 1.75 in hail · 4 events
- Tornado and Hail in Mississippi, June 2, 2003$1.4 million · F0 · 59 events
- Hail and Damaging Winds in Texas, June 2, 2003$20 million · 90 kt wind · 3 events
- Tornado and Hail in Texas, June 2, 2003$28,000 · F0 · 8 events
- Hail and Damaging Wind in Texas, June 2, 2003$20,000 · 1.25 in hail · 2 events
- Lightning Strike in Kansas, June 2, 2003$20,000 · 1 event
- Hail and Damaging Winds in Colorado, June 2, 20031.5 in hail · 12 events
- Damaging Winds in Mississippi, June 2, 2003$15,000 · 60 kt wind · 2 events
- Wildfire in California, June 2, 2003$15,000 · 1 event
- Dust Devil in New Mexico, June 2, 2003$15,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 2, 20030.75 in hail · 6 events
- Hail and Damaging Wind in Colorado, June 2, 20031.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360222.